Alert archive / California / Gale Warnings in 2019
Gale Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Apr 8, 2019, 12:28 PM PDT. It took effect at Apr 9, 2019, 5:00 AM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 12:28 PM PDT (19:28 UTC)
- In effect from
- Apr 9, 2019, 5:00 AM PDT
- Expired
- Apr 10, 2019, 12:50 AM PDT
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
118 WHUS76 KSGX 081928 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 1228 PM PDT Mon Apr 8 2019 ...STRONG WEST-NORTHWEST WINDS AND HAZARDOUS SEAS TUESDAY MORNING THROUGH WEDNESDAY MORNING... .A trough of low pressure moving through California will bring strong west-northwest winds Tuesday morning through Wednesday morning, peaking Tuesday evening. Strong winds will also generate large waves and rough seas. Conditions will improve Wednesday. PZZ750-775-090500- /O.UPG.KSGX.GL.A.0002.190409T1300Z-190410T1500Z/ /O.NEW.KSGX.GL.W.0003.190409T1200Z-190410T1500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1228 PM PDT Mon Apr 8 2019 ...GALE WARNING IN EFFECT FROM 5 AM TUESDAY TO 8 AM PDT WEDNESDAY... The National Weather Service in San Diego has issued a Gale Warning...which is in effect from 5 AM Tuesday to 8 AM PDT Wednesday. The Gale Watch is no longer in effect. * Winds...West-northwest winds 15 to 20 kt with gusts to 25 kt Tuesday morning, increasing to 25 to 30 kt with gusts to 35 kt Tuesday afternoon and evening. Winds will gradually lower early Wednesday morning. * Waves/Seas...Combined seas building to 12-15 ft Tuesday evening through Wednesday morning, largest in the outer coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Connolly
5 follow-up statements
020 WHUS76 KSGX 090438 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 938 PM PDT Mon Apr 8 2019 ...STRONG WEST-NORTHWEST WINDS AND HAZARDOUS SEAS TUESDAY MORNING THROUGH WEDNESDAY MORNING... .A trough of low pressure moving through California will bring strong west-northwest winds Tuesday morning through Wednesday morning, peaking Tuesday evening. Strong winds will also generate large waves and rough seas. Conditions will improve Wednesday. PZZ750-775-091300- /O.CON.KSGX.GL.W.0003.190409T1200Z-190410T1500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 938 PM PDT Mon Apr 8 2019 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 8 AM PDT WEDNESDAY... * Winds...West-northwest winds 15 to 20 kt with gusts to 25 kt Tuesday morning, increasing to 25 to 30 kt with gusts to 35 kt Tuesday afternoon and evening. Winds will gradually lower early Wednesday morning. * Waves/Seas...Combined seas building to 12-15 ft Tuesday evening through Wednesday morning, largest in the outer coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ CO/SS
125 WHUS76 KSGX 091202 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 502 AM PDT Tue Apr 9 2019 ...STRONG WEST-NORTHWEST WINDS AND HAZARDOUS SEAS THROUGH WEDNESDAY MORNING... .A trough of low pressure moving through California will bring strong west-northwest winds through Wednesday morning, peaking this evening. Strong winds will also generate large waves and rough seas. Conditions will gradually improve Wednesday. PZZ750-775-092100- /O.CON.KSGX.GL.W.0003.000000T0000Z-190410T1500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 502 AM PDT Tue Apr 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * Winds...West-northwest winds 15 to 20 kt with gusts to 25 kt this morning, increasing to 25 to 30 kt with gusts to 35 kt this afternoon and evening. Winds will gradually lower Wednesday morning. * Waves/Seas...Combined seas building to 12-15 ft this evening through Wednesday morning, largest in the outer coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
591 WHUS76 KSGX 092005 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 105 PM PDT Tue Apr 9 2019 ...STRONG WEST-NORTHWEST WINDS AND HAZARDOUS SEAS THROUGH WEDNESDAY MORNING... .A trough of low pressure moving through California will continue to bring strong northwest winds through Wednesday morning, with winds peaking this evening. Large combined seas will generate hazardous boating conditions. Seas and winds will gradually subside Wednesday afternoon and evening. PZZ750-775-100500- /O.CON.KSGX.GL.W.0003.000000T0000Z-190410T1500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 105 PM PDT Tue Apr 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * Winds...Northwest winds 25 to 30 kt with gusts to 35 kt this afternoon and evening. Winds will gradually lower Wednesday morning. * Waves/Seas...Combined seas building to 12-15 ft this evening through Wednesday morning, largest in the outer coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Rodriguez
839 WHUS76 KSGX 100432 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 932 PM PDT Tue Apr 9 2019 ...STRONG WEST-NORTHWEST WINDS AND HAZARDOUS SEAS THROUGH WEDNESDAY MORNING... .A trough of low pressure moving through California will continue to bring strong northwest winds through Wednesday morning. Large combined seas will generate hazardous boating conditions. Seas and winds will gradually subside Wednesday afternoon and evening. PZZ750-775-101500- /O.CON.KSGX.GL.W.0003.000000T0000Z-190410T1500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 932 PM PDT Tue Apr 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * Winds...Northwest winds 25 to 30 kt with gusts to 35 kt tonight. Winds will gradually lower Wednesday morning. * Waves/Seas...Combined seas building to 12-15 ft tonight through Wednesday morning, largest in the outer coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ CO/SS
170 WHUS76 KSGX 100750 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 1250 AM PDT Wed Apr 10 2019 ...SMALL CRAFT ADVISORY TODAY THROUGH THIS EVENING... .Gales have diminished, but hazardous winds and seas will continue today through this evening. Winds will decrease tonight, but will increase again Thursday afternoon, possibly continuing through Friday evening. PZZ750-775-100930- /O.CAN.KSGX.GL.W.0003.000000T0000Z-190410T1500Z/ /O.NEW.KSGX.SC.Y.0013.190410T0900Z-190411T0600Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1250 AM PDT Wed Apr 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in San Diego has issued a Small Craft Advisory...which is in effect until 11 PM PDT this evening. The Gale Warning has been cancelled. * Winds...Northwest winds 15 to 25 kt with gusts to 30 kt early this morning. Winds will decrease this morning, but increase again this afternoon through the evening with similar speed and direction. * Waves/Seas...Combined seas 6-12 feet today and tonight, largest in the outer coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Apr 8, 9:45 AM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 8, 9:45 AM PDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 AM PDT Mon Apr 8 2019
.SYNOPSIS...
High pressure aloft over the southwest states will bring more
warming today with high temperatures in the lower deserts of
around 100. A trough of low pressure will move inland through
California Tuesday will bring significant cooling along with
stronger and gusty west winds for the mountains and deserts. A low
pressure system from the north on Thursday night and Friday will
bring more cooling for Friday with gusty west to northwest winds
in the mountains and deserts and small chances for precipitation.
Saturday will be dry and a little warmer with another low pressure
system from the north bringing more cooling.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 9 AM, water vapor satellite displayed an upper-level ridge
around 500 miles SW of San Diego and an upper-level trough off the
Pacific Northwest Coast. Upper-level heights will peak today over
the region, creating a warm to hot day for inland areas. High
temperatures will vary from 10-20 degrees above seasonal normals.
The trough to our northwest will move inland over the next few
days, which will create cooler and breezy weather across our
region Tuesday. The marine layer will redevelop tonight, creating
areas of low clouds and fog along the coast and coastal valleys by
early Tuesday morning. Tightening pressure gradients from the
trough will generate westerly wind gusts of 55-65 mph across
portions of the mountains and deserts. Areas of the valleys may
also see gusts to 25 mph. A Wind Advisory will likely be needed
for the higher wind gusts for Tuesday and Tuesday night. The winds
will also create the possibility of reduced visibility from
blowing dust and sand in the deserts. The trough will help highs
return to normal by Tuesday.
Wednesday will remain cool, however offshore pressure gradients
from the trough passage will create northerly wind gusts of 45-55
mph along south to southwest-facing slopes of the mountains.
A low pressure system could impact southern CA Friday, however
there remain some differences with the details. The ECMWF takes a
low directly over our area with widespread precipitation, while
the GFS keeps the low inland with dry weather for southern CA.
For now, we'll go with a slight chance to chance POPS for late
Thursday through early Saturday. Saturday will be a little warmer
with weak high pressure aloft, then another low pressure system
moving southward through the western states on Sunday and Monday
could bring cooling with stronger and gusty west to northwest
winds in the mountains and deserts.
&&
.AVIATION...
081600Z...High clouds AOA 20000 ft through the period. Patchy low
clouds with bases 800-1000 ft MSL along the coast are possible after
06Z tonight, but low confidence in cigs impacting coastal TAF sites.
Scatter out expected 16-17Z Tuesday.
&&
.MARINE...
Gusty winds expected Tuesday into early Wednesday along with
hazardous seas. A Gale Watch is in effect Tuesday morning through
Wednesday morning. Winds and seas will decrease Wednesday, but
remain rather brisk and choppy through Friday, with a storm possibly
arriving Friday.
&&
.BEACHES...
Swell and surf will decrease a bit today, but with a high rip
current risk for San Diego County. Surf will continue above average
this week as west-northwest swells continue to arrive.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Gale Watch from Tuesday morning through Wednesday morning for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:55 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 43 hr |
| Apr 8, 1:55 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.